MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Vitrectomy (2643); No Code Available (3191)
Date of Event 11/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that after a zct150 19.5 diopter intraocular lens (iol) was implanted in the patient's left eye, the capsular bag and lens dropped to the bottom of the eye.The patient was referred to a retina specialist, who had to fish out the lens in a secondary procedure, date unknown.The lens was reportedly replaced with a sulcus lens.Reportedly, the patient's zonules were weak.Patient was reported to be post vitrectomy.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information received reported the lens explant date was (b)(6) 2017.The patient had the original lens implanted at another facility and the implant date is not known.The patient had a vitrectomy done on (b)(6) 2017.The patient is doing fine after this procedure and did not have to come in for a follow up exam.No additional information was provided.The following sections have been updated accordingly: if implanted; give date: unknown, was not provided.If explanted; give date: (b)(6) 2017.(b)(4).Device evaluation: the product was not returned to the manufacturing site.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7123549
Report Number9614546-2017-01232
Device Sequence Number16483450
Product Code HQL
UDI-Device Identifier05050474552135
UDI-Public(01)05050474552135(17)200502
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/02/2020
Device Model NumberZCT150
Device Catalogue NumberZCT150U195
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/16/2017
Supplement Date Received by Manufacturer12/11/2017
Initial Report FDA Received Date12/15/2017
Supplement Report FDA Received Date01/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR